Jump to content
CrazyBoards.org

When do you know if a med is bad


Recommended Posts

How long should you give it? I started Wellbutrin and I'm fine in the morning but my 8pm, I'm suicidal and planning. I'm always suicidal but this is different. It could be my period or the med. idk. How long should I give it?

 

There's no point in going to the ER for suicidal thoughts where I live. I've never felt suicidal from SSRIs or seroquel and my next appt is in 2 weeks. 

Edited by magpie
Link to comment
Share on other sites

It sort of depends.  Generally it is recommended that a new medication be given 6-8 weeks for the side effects to settle down and the full effect to take place.

 

That being said, there are times when the side effects are so intolerable that you cannot wait, and it seems like this side effect is pretty bad.  Have you called your doctor?

 

The other thing that comes to mind is - sometimes side effects that suddenly appear half way to your next dose can be because your blood levels are not even and you are getting peaks and valleys.  Are you taking the Wellbutrin in the morning?  And is it extended release or regular?

Link to comment
Share on other sites

I don't know my pdoc's home number and I just started with an adult one. I'm not too comfortable yet. They never take suicidality in BPDs seriously because we're crazy. 

 

I'm taking 200. I was told by the pharm to take it in the morning. Should I try splitting the dose up so I don't crash before bed?

 

I don't want to go off of it because I like it. I don't get hungry on it. 

Edited by magpie
Link to comment
Share on other sites

You don't have to call at home - can you call his office during the day?  That's what I do when I have a medication emergency.

 

Is the Wellbutrin XL or SR (extended release) or is it IR/immediate release?  If it is immediate release, or you have two pills, you could take half in the morning and half at night.  If you have one pill and it's extended release, those cannot be split.

Edited by tryp
Link to comment
Share on other sites

Sorry, I forgot what day it was.  What I mean is, can you call his office the next time his office is open?

 

And if you have 100 mg tabs, you could probably take one morning and one night but it might keep you awake.  I am not a doctor, but it sounds like your doctor didn't clearly tell you when to take it and you got that from the pharmacist.

Link to comment
Share on other sites

If they didn't tell you when to take it that usually means they don't mind what time you take it. Unless you've been told I really wouldn't split it without your doctors permission. Sorry to slightly derail this thread, but you said 

 

I don't know my pdoc's home number and I just started with an adult one. I'm not too comfortable yet. They never take suicidality in BPDs seriously because we're crazy. 

 If you feel your doctor is not taking you seriously then you need to change. It must be horrible to feel like you aren't being listened to, and I suspect that that would make building a therapeutic relationship difficult. You deserve respect and proper treatment, if you feel your doctor treats you like your 'crazy' or difficult to manage then clearly they are not for you.

Also if the medication makes you feel suicidal, and or doesn't help your suicidal thoughts then I think you should talk to your doctor about (safely) coming of it. Not wanting to stop taking it because it doesn't make you hungry but doesn't help any part of your illness, doesn't sound very productive.

 

Don't be afraid to call your doctor, it's part of their job. I hope you get through to them soon, being a long weekend and all that.

Link to comment
Share on other sites

SR is typically taken in two doses. If you were not given instructions on how to dose, I'd ask pdoc.  Or, I'd just switch it.  I'm not saying that's what you should do, that's what I'd do.  

 

As far as calling your pdoc.  They usually have an answering machine so that you can leave a message at any time of day or night. Try calling the office and see what happens.  If a service answers and will only take emergencies, then call pdoc first thing in the morning on Monday.  If there is no service then leave a message on pdoc's phone mail.  He/she will most likely listen to messages on Monday morning.

 

I don't hear anything you've said that indicates your pdoc doesn't understand you or listen to your concerns.  I'd stick it out with him/her.  It's takes time to develop a working relationship with a new pdoc.  

Link to comment
Share on other sites

I second the calling and leaving a message.   Good  Docs don't hate saturdays.  The good ones have an answering service to weed out non emergency calls, and the ones who are in practice together rotate (or cover FOR each other).

Doctors actually hate dead patients, I can promise you that.  Especially dead patients from a poor med reaction that THEY prescribed you?  That is like The Worst, to a doc, seriously.    Call.  

You may be getting that vibe from the doc and it's inaccurate (on your end)?  Or if it IS accurate, the doc's reaction to your med side effect (THAT IS NOT COOL AT ALL BTW) if you call on a Sat should tell you if you need a new one.

Link to comment
Share on other sites

When I was given the SR to take twice a day, I was told to take one as early in the morning as I could, and the next 8 hours later, but preferably not too long after 3pm or it would keep me awake at night. These were 150mg tablets, so I don't think you would have to wait a full 8 hours if you have woken later some days, 200mg is not a high dose.

 

I now take the 300mg XL (in the morning) which has an even longer period of action than the SR. My previous pdoc added an extra 150mg SR to that, for me to take when I was flagging in the afternoon, but my current pdoc doesn't like more than 300.

 

Definitely phone the pdoc's office and leave a message. I agree with the others.

 

Good luck and hang in there. Come here and talk if you feel suicidal.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...